Alert archive / Washington / High Wind Warnings in 2010
High Wind Warning 10, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at May 19, 2010, 2:40 AM PDT. It took effect at May 19, 2010, 3:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2010, 2:40 AM PDT (09:40 UTC)
- In effect from
- May 19, 2010, 3:00 PM PDT
- Expired
- May 20, 2010, 12:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
345 WWUS76 KSEW 190940 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 240 AM PDT WED MAY 19 2010 ...A STRONG FRONT AND LOW PRESSURE SYSTEM WILL AFFECT THE REGION THIS AFTERNOON AND TONIGHT... WAZ516-517-192230- /O.NEW.KSEW.HW.W.0010.100519T2200Z-100520T0700Z/ NORTH COAST-CENTRAL COAST- 240 AM PDT WED MAY 19 2010 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT TONIGHT. AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTH THROUGH THE OFFSHORE WATERS TODAY AND THE FRONT WILL REACH WESTERN WASHINGTON LATE THIS AFTERNOON. THE WIND ON THE COAST WILL INCREASE THROUGH THE AFTERNOON AND THEN STRONG SOUTHERLY WIND IS EXPECTED THIS EVENING. EXPECT SOUTHERLY WINDS OF 40 MPH WITH GUSTS TO 60 MPH BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DESTROY PROPERTY. && $$ WAZ001-503-506-507-510-515-192230- /O.NEW.KSEW.WI.Y.0018.100519T2200Z-100520T0700Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA- WESTERN STRAIT OF JUAN DE FUCA- 240 AM PDT WED MAY 19 2010 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT TONIGHT. AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTH THROUGH THE OFFSHORE WATERS TODAY. THE STRONG FRONT WILL REACH WESTERN WASHINGTON LATE THIS AFTERNOON. EXPECT SOUTHERLY WINDS OF 30 MPH WITH LOCAL GUSTS TO 50 MPH BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$
3 follow-up statements
794 WWUS76 KSEW 191706 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1006 AM PDT WED MAY 19 2010 ...A VIGOROUS LATE-SEASON FRONTAL SYSTEM WILL BRING DAMAGING WINDS TO THE COAST THIA AFTERNOON AND EVENING...WITH WINDY CONDITIONS TO THE WESTERN WASHINGTON INTERIOR... WAZ516-517-200115- /O.CON.KSEW.HW.W.0010.100519T2200Z-100520T0700Z/ NORTH COAST-CENTRAL COAST- 1006 AM PDT WED MAY 19 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE NORTH AND CENTRAL WASHINGTON COAST FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. SOUTH WINDS ALONG THE COAST WILL RISE QUICKLY THIS AFTERNOON... WITH DAMAGING WINDS OF 30 TO 40 MPH AND GUSTS TO 60 MPH DEVELOPING MID AFTERNOON. STRONG WINDS WILL CONTINUE THROUGH THE LATE EVENING AND GRADUALLY EASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DESTROY PROPERTY. && $$ WAZ505-508-509-200115- /O.EXB.KSEW.WI.Y.0018.100519T2000Z-100520T0700Z/ EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA- 1006 AM PDT WED MAY 19 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. LIGHT NORTHEAST WINDS ACROSS THE REGION THIS MORNING WILL SHIFT TO SOUTHERLY MIDDAY AND RISE QUICKLY DURING THE EARLY AFTERNOON... WITH LOCAL WINDS OF 30 MPH AND GUSTS TO 45 MPH CONTINUING THROUGH LATE EVENING. THE WINDS WILL EASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 35 MPH OR GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ001-503-506-507-510-515-200115- /O.EXT.KSEW.WI.Y.0018.100519T2000Z-100520T0700Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA- WESTERN STRAIT OF JUAN DE FUCA- 1006 AM PDT WED MAY 19 2010 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT FOR THE NORTHWEST INTERIOR OF WASHINGTON FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. RATHER LIGHT NORTHEAST WINDS ACROSS THE REGION THIS MORNING WILL SHIFT TO SOUTHEAST MIDDAY AND RISE QUICKLY DURING THE EARLY AFTERNOON. LOCAL WINDS OF 35 MPH AND GUSTS TO 55 MPH WILL DEVELOP IN THE AFTERNOON AND CONTINUE THROUGH LATE EVENING. WINDS WILL EASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ MCDONNAL
855 WWUS76 KSEW 192246 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 346 PM PDT WED MAY 19 2010 ...A VIGOROUS LATE-SEASON FRONTAL SYSTEM WILL BRING DAMAGING WINDS TO THE COAST THROUGH LATE THIS EVENING...WITH WINDY CONDITIONS ACROSS THE WESTERN WASHINGTON INTERIOR... WAZ516-517-200700- /O.CON.KSEW.HW.W.0010.000000T0000Z-100520T0700Z/ NORTH COAST-CENTRAL COAST- 346 PM PDT WED MAY 19 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE NORTH AND CENTRAL WASHINGTON COAST UNTIL MIDNIGHT PDT TONIGHT. SOUTHEAST WINDS ROSE QUICKLY ALONG THE COAST THIS AFTERNOON...WITH STATIONS REPORTING SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS 35 TO 45 MPH AT 3 PM. WINDS WILL STRENGTHEN FURTHER LATE THIS AFTERNOON AND THIS EVENING...WITH LOCALLY DAMAGING WINDS OF 30 TO 40 MPH AND GUSTS TO 60 MPH EXPECTED THROUGH THE LATE EVENING. WINDS WILL SHIFT TO SOUTHWEST AND GRADUALLY EASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DESTROY PROPERTY. && $$ WAZ001-503-505>510-515-200700- /O.CON.KSEW.WI.Y.0018.000000T0000Z-100520T0700Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA- TACOMA AREA-ADMIRALTY INLET AREA-WESTERN STRAIT OF JUAN DE FUCA- 346 PM PDT WED MAY 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FOR THE GREATER SEATTLE METROPOLITAN AREA AND NORTHWEST INTERIOR UNTIL MIDNIGHT PDT TONIGHT. WINDS ROSE QUICKLY ACROSS THE REGION EARLIER THIS AFTERNOON AS AN INITIAL SURGE OF SOUTHERLIES MOVED NORTHWARD. WINDS OF 20 TO 35 MPH AND GUSTS OF 40 TO 55 MPH SHOULD BE EXPECTED THROUGH LATE THIS EVENING...THOUGH SOME AREAS WILL HAVE A RELATIVE LULL IN WINDS DURING THE LATE AFTERNOON AND EARLY EVENING. THE STRONGEST WINDS IN THE WIND ADVISORY AREA WILL PROBABLY OCCUR AROUND WHIDBEY ISLAND LATER THIS EVENING. WINDS WILL GRADUALLY EASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 35 MPH OR GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ MCDONNAL
908 WWUS76 KSEW 200602 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1102 PM PDT WED MAY 19 2010 ...A VIGOROUS LATE-SEASON FRONTAL SYSTEM AND DEEP LOW PRESSURE CENTER HAS BROUGHT HIGH WINDS TO THE COAST THIS EVENING AND WINDY CONDITIONS TO MUCH OF THE INTERIOR OF WESTERN WASHINGTON AS WELL... WAZ516-517-200715- /O.CON.KSEW.HW.W.0010.000000T0000Z-100520T0700Z/ NORTH COAST-CENTRAL COAST- 1102 PM PDT WED MAY 19 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT... THE STRONG SOUTHERLY WINDS WILL EASE OVERNIGHT...ALTHOUGH ADDITIONAL LOCAL POWER OUTAGES AND DOWNED LIMBS ARE STILL POSSIBLE. THE DEEP LOW PRESSURE SYSTEM JUST OFFSHORE IS DRIFTING NORTH TOWARD NORTHERN VANCOUVER ISLAND. PRESSURE GRADIENTS WILL EASE LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IT WILL REMAIN WINDY OVERNIGHT...CONTINUE TO USE CAUTION AND BE READY FOR DOWNED POWER LINES AND DOWNED TREE LIMBS EVEN AS THE STORM MOVES AWAY FROM THE REGION. THIS WILL LIKELY BE THE LAST STATEMENT ISSUED FOR THIS STORM...THE WARNING EXPIRES AT MIDNIGHT. && $$ WAZ001-503-505>510-515-201100- /O.EXT.KSEW.WI.Y.0018.000000T0000Z-100520T1100Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA- TACOMA AREA-ADMIRALTY INLET AREA-WESTERN STRAIT OF JUAN DE FUCA- 1102 PM PDT WED MAY 19 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PDT THURSDAY. SOUTHERLY WINDS WILL PEAK AROUND MIDNIGHT TONIGHT...AND THEN SLOWLY SUBSIDE. THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 4AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND ADVISORY HAS BEEN ISSUED FOR SUSTAINED WINDS OF 30 TO 35 MPH...AND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW- ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at May 19, 2:30 AM PDT, 10 minutes earlier.
Area forecast discussion, May 19, 2:30 AM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
230 AM PDT WED MAY 19 2010
.SYNOPSIS...A STRONG FRONT WILL REACH WESTERN WASHINGTON LATE THIS
AFTERNOON. A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTH THROUGH THE
NEAR OFFSHORE WATERS TODAY. STRONG SOUTHERLY WINDS WILL REACH THE
COAST BY EVENING. RAIN WILL TURN TO SHOWERS TONIGHT AS THE COLD
FRONT SWEEPS THROUGH THE AREA...AND THE SNOW LEVEL WILL FALL TO PASS
LEVEL IN THE MOUNTAINS THROUGH THE END OF THE WEEK.
&&
.SHORT TERM...THE FNTL SYS FINALLY SHOWS SOME LIFE ON THE IR SATIMG
THIS MORNING WITH PLENTY OF COLD TOPS SPREADING OUT NOW FROM NEAR
THE LOW CENTER. SYS LOOKS RATHER IMPRESSIVE FOR THIS LATE IN THE
SEASON...AND THE MESOSCALE MODELS HAVE BEEN SHOWING A SHOT OF STORM
FORCE WINDS FOR THE COASTAL WATERS IN THE BENT BACK TROF THIS
EVENING. THE FCST IS PRETTY STRAIGHTFORWARD...A STORM FOR THE
COASTAL WATERS AND A MATCHING HIGH WIND WARNING FOR THE COAST. A
WIND ADVISORY SEEMS SUFFICIENT TO MATCH THE DECENT GALES OVER THE
WATERS NORTH OF SEATTLE LATER TODAY...FOR THE METRO AREA ZONE
SOUTHWARD WILL JUST HIGHLIGHT WINDY CONDITIONS DEVELOPING BY EVENING
AND THE MODELS DO NOT HAVE A GREAT DEAL OF WIND FROM SEATTLE SOUTH.
THAT SAID...THE SYSTEM HAS A NICE PUNCH OF WLY COLD AIR ALOFT INTO
NW ORE THIS EVENING AND IT MAY VERY WELL BLOW GALE PUGET SOUND AND
BE WORTH A WIND ADVISORY FOR THE METRO AREA AS WELL THIS
EVENING...SOMETHING FOR THE DAYSHIFT. HAVE LEFT OUT THE CHANCE OF
TSTMS FOR TONIGHT...IT DESTABILIZES DRAMATICALLY BHND THE FNT TODAY
AND 500MB COOLS TO ARND -32C...THIS IS ANOTHER THING FOR THE NEXT
SHIFT TO CONTEMPLATE. FINALLY...IT IS NOT OUT OF THE QUESTION THAT
THE MTNS PICK UP ENUF SNOW FOR SNOW ADVISORY AMTS TNGT AND THU...I
HAVE RATHER LIGHT AMOUNTS AND AM NOT SURE THE PASSES WILL END UP
WITH MUCH...BUT PARADISE MIGHT DO QUITE WELL. 19
.LONG TERM...COOL WITH A CHANCE OF SHOWERS AND AN UPPER TROF OVER
THE WESTERN U.S...IT COULD BE FAIRLY NICE BY SUNDAY WITH AT LEAST
PARTLY SUNNY SKIES BUT I HAVE NOT SPENT ANY TIME ON THE EXTENDED
FCST. THE LATEST GFS DOES HAVE SOME TEMPORARY HEIGHT RISES SAT NIGHT
AND SUN...ALTHOUGH GETTING BACK TO 552DAM IS STILL CHILLY. HEIGHTS
FALL OFF AGAIN EARLY NEXT WEEK. 19
&&
.AVIATION...STRONG SOUTHERLY FLOW ALOFT TODAY...BECOMING SOUTHWEST
AND EASING TONIGHT. AN UNSEASONABLY STRONG AND DEEP SURFACE LOW WILL
MOVE INTO THE OFFSHORE WATERS TODAY THEN NORTH INTO VANCOUVER ISLAND
TONIGHT. AN ASSOCIATED COLD FRONT WILL MOVE ONSHORE LATE THIS
AFTERNOON AND THIS EVENING. AIR WEAKLY UNSTABLE WITH INCREASING LOW
LEVEL MOISTURE AND RAIN SPREADING INLAND LATER TODAY.
AREAS OF MID CLOUDS OVER THE INTERIOR THIS MORNING WITH SOME LOW
CLOUDS AND SHOWERS NEAR THE COAST. LOW CLOUDS...WIND...AND RAIN WILL
INCREASE LATER TODAY AS A STRONG FRONTAL SYSTEM MOVES ONSHORE.
SHOWERS WITH LOW CEILINGS WILL LINGER TONIGHT BEHIND THE FRONT.
WINDS WILL GRADUALLY DECREASE TONIGHT BEHIND THE FRONT.
KSEA...SCATTERED LOW/MID CLOUDS FLOATING ABOUT THIS MORNING WITH A
FEW CEILINGS AROUND 4000 FEET...MAINLY NEAR SHOWERS. EXPECT
WIDESPREAD RAIN AND LOW CLOUDS TO DEVELOP THIS AFTERNOON. LIGHT
SOUTH/SOUTHEAST WIND THIS MORNING WILL BECOME MORE EASTERLY. WIND
WILL THEN BECOME SOUTHERLY...INCREASE AND BECOME GUSTY THIS
AFTERNOON AND EVENING. SCHNEIDER
&&
.MARINE...A STRONG STORM SYSTEM WILL MOVE THROUGH THE WATERS LATER
TODAY AND TONIGHT. STORM FORCE WINDS ARE POSSIBLE OVER THE COASTAL
WATERS. GALES ARE LIKELY MOST OTHER AREAS.
AFTER THAT THE REGION WILL BE UNDER THE INFLUENCE OF SEVERAL WEAK
SYSTEMS WITH VARYING DEGREES OF LIGHT TO MODERATE ONSHORE FLOW.
SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING COAST...WIND ADVISORY SAN JUANS...WESTERN
WHATCOM...WESTERN SKAGIT...EVERETT AND VCNTY...ADMIRALTY INLET
AREA...WESTERN STRAIT OF JUAN DE FUCA. ALL 3 PM TIL MIDNIGHT.
PZ...STORM WARNING COAST.
.GALE WARNING ENTRANCES TO STRAIT...ADMIRALTY INLET...AND
NORTHER INLAND WATERS.
.SMALL CRAFT ADVISORY CENTRAL STRAIT.
WWW.WEATHER.GOV/SEATTLE
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE).
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:01 PM PDT | Small Craft Advisory | SEW | 7 hr | |
| May 19, 2:40 AM PDT | Wind Advisory | SEW | San Juan | 25 hr |
| May 19, 2:43 AM PDT | Small Craft Advisory | SEW | 24 hr | |
| May 19, 2:43 AM PDT | Storm Warning | SEW | 24 hr | |
| May 19, 8:39 AM PDT | High Surf Advisory | SEW | 36 hr | |
| May 19, 9:05 AM PDT | Small Craft Advisory for Rough Bar | SEW | 60 hr |
Nearby
High Wind Warnings in Washington, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.